Alert archive / Tennessee / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 173, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Oct 6, 2014, 7:16 PM CDT for Rutherford County, Tennessee. It was in force for 44 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 6, 2014, 7:16 PM CDT (00:16 UTC)
- Expired
- Oct 6, 2014, 8:00 PM CDT
- In force
- 44 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Rutherford County, TN
The radar
The Nashville radar (KOHX), 54 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 6, 7:33 PM CDT | HAIL 0.7 | 2 W Murfreesboro, TN | DIME SIZE HAIL REPORTED AT I-24 AND HWY 96 IN MURFREESBORO |
| Oct 6, 7:35 PM CDT | HAIL 1.5 | Se Murfreesboro, TN | NUMEROUS REPORTS AND PHOTOS OF HAIL RANGING FROM PEA TO PING PONG BALL SIZE ACROSS THE SOUTHEAST HALF OF MURFREESBORO INCLUDING AROUND THE MTSU CAMPUS...CASON LANE...AND RIVER ROCK ROAD. HAIL COVERED THE GROUND IN SOME AREAS. |
| Oct 6, 7:36 PM CDT | HAIL 1 | S Murfreesboro, TN | QUARTER SIZE HAIL REPORTED WEST AND DOWNTOWN MURFREESBORO. |
| Oct 6, 7:36 PM CDT | HAIL 1 | S Murfreesboro, TN | QUARTER SIZE HAIL REPORTED WEST OF DOWNTOWN MURFREESBORO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.3 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1087 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1150 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 187 m²/s²
- 0-3 km storm-relative helicity
- 273 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 4.9
The text
As transmitted, in the capitals the NWS used until 2016.
867
WUUS54 KOHX 070016
SVROHX
TNC149-070100-
/O.NEW.KOHX.SV.W.0173.141007T0016Z-141007T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
716 PM CDT MON OCT 6 2014
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL RUTHERFORD COUNTY IN MIDDLE TENNESSEE...
* UNTIL 800 PM CDT
* AT 714 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS 14 MILES SOUTH OF
NOLENSVILLE...MOVING EAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
MURFREESBORO...ROCKVALE...CHRISTIANA AND LASCASSAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3572 8670 3575 8670 3575 8668 3579 8666
3579 8661 3581 8662 3584 8662 3596 8622
3573 8620 3570 8621 3569 8654 3570 8663
3569 8665
TIME...MOT...LOC 0015Z 255DEG 46KT 3575 8666
$$
FORECASTER:
112 follow-up statements
609
WWUS54 KOHX 070039
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
739 PM CDT MON OCT 6 2014
TNC149-070100-
/O.CON.KOHX.SV.W.0173.000000T0000Z-141007T0100Z/
RUTHERFORD TN-
739 PM CDT MON OCT 6 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR CENTRAL RUTHERFORD COUNTY...
AT 736 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MURFREESBORO...MOVING EAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
LASCASSAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
THIS SEVERE THUNDERSTORM HAS A HISTORY OF PRODUCING ONE INCHE HAIL
IN MURFREESBORO. TAKE SHELTER NOW INSIDE A STURDY BUILDING...AND
STAY AWAY FROM WINDOWS! IF TIME ALLOWS...PUT YOUR AUTOMOBILES INTO A
CARPORT OR GARAGE.
&&
LAT...LON 3580 8651 3587 8652 3596 8622 3574 8620
3573 8621 3573 8620 3570 8621 3569 8649
TIME...MOT...LOC 0039Z 255DEG 43KT 3583 8628
$$
11911
WWUS54 KOHX 070052
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
752 PM CDT MON OCT 6 2014
TNC149-070100-
/O.CON.KOHX.SV.W.0173.000000T0000Z-141007T0100Z/
RUTHERFORD TN-
752 PM CDT MON OCT 6 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR EAST CENTRAL RUTHERFORD COUNTY...
AT 748 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LASCASSAS...
MOVING EAST AT 50 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3582 8630 3594 8630 3596 8623 3574 8620
3573 8621 3573 8620 3570 8621 3570 8624
3570 8629
TIME...MOT...LOC 0051Z 255DEG 43KT 3587 8611
$$
11What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 6, 6:21 PM CDT, 55 minutes earlier.
Area forecast discussion, Oct 6, 6:21 PM CDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 621 PM CDT MON OCT 6 2014 .AVIATION... RADAR IMAGERY INDICATES SCT TSRA ACTIVITY WILL CONTINUE TO BE A POSSIBILITY THIS EVENING...BEFORE TAPERING TO WIDELY SCT/ISO SHRA FROM WEST TO EAST ACROSS MIDDLE TN JUST AFTER MIDNIGHT. SOME MVFR VIS REDUCTION TOWARD SUNRISE CAN BE EXPECTED AT ALL THREE TAF SITES...WITH ANOTHER ROUND OF SHOWERS FOR MOST OF THE DAY TOMORROW. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 05
Hazardous weather outlook, Oct 6, 5:08 AM CDT, 14 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 508 AM CDT MON OCT 6 2014 TNZ005>011-023>034-056>066-075-077>080-093>095-071000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 508 AM CDT MON OCT 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY FOR ALL OF MIDDLE TENNESSEE MAINLY DURING THE AFTERNOON THROUGH EVENING HOURS. MAIN CONCERNS WILL BE LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO CAN NOT BE RULED OUT...ESPECIALLY ACROSS WESTERN PORTIONS OF THE MID STATE. SOME OF THESE THUNDERSTORMS MAY ALSO PRODUCE BRIEF HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. STRONG THUNDERSTORMS WILL BE POSSIBLE ON TUESDAY. MAIN CONCERNS WILL BE SMALL HAIL AND GUSTY WINDS. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED. SPOTTERS CAN MAKE REPORTS VIA TWITTER USING HASHTAG #TSPOTTER TO MAKE A REPORT VIA FACEBOOK GO TO: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NASHVILLE.GOV SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 31
In the hours before
Special weather statement, Oct 6, 6:39 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
639 PM CDT MON OCT 6 2014
TNZ011-033-034-070030-
FENTRESS-OVERTON-PICKETT-
639 PM CDT MON OCT 6 2014
...SIGNIFICANT WEATHER ADVISORY FOR FENTRESS...OVERTON AND PICKETT
COUNTIES...
AT 637 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR LIVINGSTON...MOVING NORTHEAST AT 55 MPH.
SOME LOCATIONS IN THE PATH INCLUDE LIVINGSTON...JAMESTOWN...PALL MALL
AND PICKETT STATE PARK.
HALF INCH SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3650 8472 3621 8529 3638 8539 3663 8500
3661 8491 3661 8483 3659 8477 3652 8472
11Local storm report, Oct 6, 6:40 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
640 PM CDT MON OCT 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL 8 NE MURFREESBORO 35.94N 86.29W
10/06/2014 E1.75 INCH RUTHERFORD TN EMERGENCY MNGR
GOLF BALL SIZE HAIL REPORTED NORTH OF MURFREESBORO
&&
EVENT NUMBER OHX1400603
MDAVISLocal storm report, Oct 6, 6:51 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
651 PM CDT MON OCT 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 PM HAIL 8 NE MURFREESBORO 35.94N 86.29W
10/06/2014 E1.00 INCH RUTHERFORD TN TWITTER
QUARTER SIZE HAIL REPORTED IN LASCASSAS COMMUNITY.
&&
EVENT NUMBER OHX1400604
MDAVISLocal storm report, Oct 6, 6:52 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
652 PM CDT MON OCT 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0651 PM HAIL 8 W JAMESTOWN 36.43N 85.08W
10/06/2014 E0.70 INCH FENTRESS TN FIRE DEPT/RESCUE
DIME SIZE HAIL REPORTED IN WESTERN AREAS OF FENTRESS
COUNTY
&&
EVENT NUMBER OHX1400605
MDAVISSpecial weather statement, Oct 6, 6:57 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
657 PM CDT MON OCT 6 2014
TNZ059>061-070045-
MARSHALL-MAURY-WILLIAMSON-
657 PM CDT MON OCT 6 2014
...SIGNIFICANT WEATHER ADVISORY FOR MARSHALL...MAURY AND WILLIAMSON
COUNTIES...
AT 654 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR MOUNT PLEASANT...MOVING EAST AT 40 MPH.
SOME LOCATIONS IN THE PATH INCLUDE COLUMBIA...I-65 EAST OF COLUMBIA
AND CHAPEL HILL.
HALF INCH SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3566 8720 3585 8671 3577 8667 3575 8668
3575 8670 3572 8670 3569 8664 3559 8665
3558 8666 3558 8664 3557 8665 3555 8666
3547 8712
11Local storm report, Oct 6, 7:11 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
711 PM CDT MON OCT 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 PM HAIL 9 WSW FRANKLIN 35.88N 86.99W
10/06/2014 E0.70 INCH WILLIAMSON TN TWITTER
DIME SIZED HAIL REPORTED AT OLD HILLSBORO ROAD AND
NATCHEZ TRACE PARKWAY
0350 PM HAIL 5 SSE NASHVILLE 36.10N 86.75W
10/06/2014 M1.00 INCH DAVIDSON TN EMERGENCY MNGR
QUARTER SIZED HAIL REPORTED BY EMA AT CRIEVE HALL AND
OAK HILL.
0352 PM HAIL 5 SSE NASHVILLE 36.10N 86.75W
10/06/2014 E1.00 INCH DAVIDSON TN EMERGENCY MNGR
QUARTER SIZE HAIL REPORTED AT 648 GRASSMERE PARK -
NASHVILLE ZOO
0355 PM HAIL 7 SSE NASHVILLE 36.08N 86.74W
10/06/2014 E0.70 INCH DAVIDSON TN AMATEUR RADIO
DIME SIZE HAIL REPORTED AT I24 AND HARDING
0358 PM HAIL 6 SE NASHVILLE 36.11N 86.71W
10/06/2014 E0.88 INCH DAVIDSON TN TWITTER
NICKEL SIZE HAIL REPORTED AT NASHVILLE INTERNATIONAL
AIRPORT BNA
0458 PM HAIL N LA VERGNE 36.00N 86.57W
10/06/2014 E0.70 INCH RUTHERFORD TN TWITTER
DIME SIZE HAIL REPORTED IN LAVERGNE.
0503 PM HAIL 1 N SMYRNA 36.00N 86.52W
10/06/2014 E0.70 INCH RUTHERFORD TN PUBLIC
DIME SIZE HAIL REPORTED NEAR SMYRNA AIRPORT
0538 PM HAIL 3 S FRANKLIN 35.89N 86.84W
10/06/2014 E1.00 INCH WILLIAMSON TN TWITTER
QUARTER SIZE HAIL REPORTED VIA TWITTER AND TSPOTTER 3
MILES SOUTH OF FRANKLIN.
0612 PM HAIL 2 S SMYRNA 35.95N 86.52W
10/06/2014 E0.70 INCH RUTHERFORD TN CO-OP OBSERVER
DIME SIZE HAIL REPORTED ON ALMAVILLE ROAD IN SMYRNA BY
CO-OP OBSERVER
0621 PM HAIL S ALGOOD 36.20N 85.45W
10/06/2014 E0.70 INCH PUTNAM TN EMERGENCY MNGR
DIME SIZE HAIL REPORTED IN ALGOOD COMMUNITY.
0625 PM HAIL 5 N MURFREESBORO 35.93N 86.39W
10/06/2014 E1.00 INCH RUTHERFORD TN TWITTER
QUARTER SIZE HAIL REPORTED NORTH OF MURFREESBORO
0632 PM HAIL 8 NE MURFREESBORO 35.94N 86.29W
10/06/2014 E1.00 INCH RUTHERFORD TN TWITTER
QUARTER SIZE HAIL REPORTED IN LASCASSAS COMMUNITY.
0635 PM HAIL 8 NE MURFREESBORO 35.94N 86.29W
10/06/2014 E1.75 INCH RUTHERFORD TN EMERGENCY MNGR
GOLF BALL SIZE HAIL REPORTED NORTH OF MURFREESBORO
0651 PM HAIL 8 W JAMESTOWN 36.43N 85.08W
10/06/2014 E0.70 INCH FENTRESS TN FIRE DEPT/RESCUE
DIME SIZE HAIL REPORTED IN WESTERN AREAS OF FENTRESS
COUNTY
&&
EVENT NUMBER OHX1400592 OHX1400593 OHX1400596 OHX1400594 OHX1400595
OHX1400598 OHX1400597 OHX1400600 OHX1400599 OHX1400601 OHX1400602
OHX1400604 OHX1400603 OHX1400605
MDAVISThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 7:02 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, White | 43 min |
| Oct 6, 7:28 PM CDT | Special Weather Statement | OHX | Fentress | 17 min |
| Oct 6, 7:42 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Putnam, White | 33 min |
| Oct 6, 7:46 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Rutherford, Warren | 27 min |
| Oct 6, 8:12 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 33 min |
| Oct 6, 9:55 PM CDT | Special Weather Statement | OHX | Bedford | 35 min |
| Oct 6, 10:13 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Coffee, Rutherford | 32 min |
| Oct 6, 10:34 PM CDT | Special Weather Statement | OHX | Cumberland | 26 min |
| Oct 7, 12:30 AM CDT | Special Weather Statement | OHX | DeKalb | 45 min |
| Oct 7, 12:42 AM CDT | Severe Thunderstorm Warning | OHX | Wilson | 33 min |
| Oct 7, 12:46 AM CDT | Special Weather Statement | OHX | Van Buren, Warren | 44 min |
| Oct 7, 1:01 AM CDT | Special Weather Statement | OHX | Davidson, Dickson, Rutherford, Williamson | 44 min |
| Oct 7, 1:06 AM CDT | Special Weather Statement | OHX | DeKalb | 39 min |
| Oct 7, 1:18 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson, Wilson | 27 min |
| Oct 7, 1:24 AM CDT | Severe Thunderstorm Warning | OHX | Jackson, Overton, Putnam | 36 min |
| Oct 7, 1:51 AM CDT | Special Weather Statement | OHX | Cannon, Warren, Wilson | 24 min |
| Oct 7, 2:42 AM CDT | Special Weather Statement | OHX | Cumberland, Van Buren, White | 48 min |
| Oct 7, 8:03 AM CDT | Special Weather Statement | OHX | Davidson, Robertson, Sumner, Wilson | 42 min |
| Oct 7, 8:16 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner, Wilson | 29 min |
| Oct 7, 8:28 AM CDT | Special Weather Statement | OHX | Jackson, Smith | 47 min |
| Oct 7, 8:39 AM CDT | Special Weather Statement | OHX | Macon, Sumner, Trousdale | 36 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.